Illinois, 2004Flash Flooding in Illinois, June 1, 2004
June 1, 2004 · NWS PAH · 2 events in 2 counties and zones
Thunderstorms with torrential rain repeatedly moved across Saline and Gallatin Counties, causing locally excessive rainfall. Rainfall was estimated to be from two to three inches, with isolated four inch amounts.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with torrential rain repeatedly moved across Saline and Gallatin Counties, causing locally excessive rainfall. Rainfall was estimated to be from two to three inches, with isolated four inch amounts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM CST, 6 hours 49 minutes earlier.
Area forecast discussion, Jun 1, 1:45 PM CST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT TUE JUN 1 2004
.DISCUSSION...
NOT MUCH CHANGE EXHIBITED IN LATEST MODEL RUNS...ALTHOUGH THERE IS
SOME MINOR DISAGREEMENT AMONGST THE MODELS ON OUR NEXT PCPN CHANCE.
THE GFS IS MOST AGGRESSIVE...BRINGING IT IN AS EARLY AS LATE TUE PM
WITH A MORE VIGOROUS SHORT WAVE EJECTION. ETA/NGM ARE MUCH
CLOSER/SIMILAR AND AS SUCH SEEM TO HAVE THE BETTER GRASP ON THE
SCENARIO. ANY WAY YOU CUT IT WE ARE TALKING A SMALL CHC PCPN TUE
NIGHT-WED...AS THE MID-UPPER TROP CURVE COOLS A LTL AND THE LOWER
TROP CURVE WARMS A LTL...SUFFICIENTLY ENOUGH FOR INCOMING
FRONT/BOUNDARY TO POSSIBLY TAP A TSM OR TWO.
AFTER THAT ITS DRY WX INTO THE WEEKEND...THEN THE NEXT CHC OF PCPN
WITH THE APPROACH OF THE NEXT SYSTEM DAYS 6-7. WE STAYED IN THE
BALLPARK OF MOS TEMPS AND GENERALLY ITS POPS THROUGHOUT THE
PACKAGE...WITH SUBTLE LEANS IN THE NEAR TERM BASED ON PREFERRED
MODEL CHOICES OF ETA/NGM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE
IL...NONE
IN...NONE
&&
Hazardous weather outlook, Jun 1, 1:32 PM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
232 PM CDT TUE JUN 1 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-021000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
232 PM CDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH
10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST
INDIANA. THESE STORMS WILL MOVE ACROSS WESTERN KENTUCKY DURING THE
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE
STORMS.
MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE
MISSISSIPPI...OHIO...GREEN...AND BIG MUDDY RIVERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND. THOUGH NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED
SEVERE STORMS CANNOT BE RULED OUT.
FLOODING OF SOME RIVERS WILL CONTINUE. THE FLOOD CREST ON THE OHIO
RIVER WILL REACH SOUTHWEST INDIANA THIS WEEKEND...FINALLY REACHING
CAIRO EARLY NEXT WEEK. FLOODING MAY REACH MODERATE LEVELS UPRIVER
FROM THE CONFLUENCE WITH THE TENNESSEE RIVER. FLOODING ON THE
MISSISSIPPI...GREEN...AND BIG MUDDY RIVERS IS MINOR AND WILL BEGIN TO
RECEDE BY THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING.
YORK
In the hours before
Local storm report, Jun 1, 7:23 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 S SHAWNEETOWN 37.70N 88.17W
06/01/2004 1.00 INCH GALLATIN IL LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL REPORTED IN THIS STORM
0812 PM HAIL 3 S SHAWNEETOWN 37.67N 88.17W
06/01/2004 1.00 INCH GALLATIN IL PUBLIC
&&
LUECKELocal storm report, Jun 1, 7:34 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD NEBO 37.38N 87.64W
06/01/2004 HOPKINS KY TRAINED SPOTTER
ROTATION IN THIS STORM
0816 PM FLASH FLOOD 1 N HARRISBURG 37.75N 88.55W
06/01/2004 SALINE IL EMERGENCY MNGR
N. OF HARRISBURG ALONG IL ROUTE34 TOWARD HARRISBURG
AIRPORT, REPORTED BY SALINE COUNTY 911
0819 PM TSTM WND DMG MOSELEYVILLE 37.66N 87.19W
06/01/2004 DAVIESS KY TRAINED SPOTTER
2 TREES DOWN IN MOSELEYVILLE AND WEST LOUISVILLE, WEST
DAVIESS COUNTY
0822 PM FUNNEL CLOUD 1 N SEBREE 37.62N 87.53W
06/01/2004 WEBSTER KY TRAINED SPOTTER
THIS STROM IS ROTATING
0825 PM TSTM WND DMG 1 W MORGANFIELD 37.68N 87.93W
06/01/2004 UNION KY TRAINED SPOTTER
PEA SIZE HAIL WITH 30 MPH WINDS
&&
LUECKELocal storm report, Jun 1, 7:37 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO MADISONVILLE 37.34N 87.51W
06/01/2004 HOPKINS KY LAW ENFORCEMENT
BETWEEN MADISONVILLE AND HANSON
&&
LUECKELocal storm report, Jun 1, 7:45 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO HANSON 37.42N 87.47W
06/01/2004 HOPKINS KY TRAINED SPOTTER
HWY 260 AND 1069 NORTH OF HANSON, BREIF TOUCHDOWN ON
PENNYRILE PARKWAY,
0824 PM HAIL 1 S SHAWNEETOWN 37.70N 88.17W
06/01/2004 1.00 INCH GALLATIN IL EMERGENCY MNGR
HAIL IS COVERING THE GROUND
0834 PM TORNADO 1 E HANSON 37.42N 87.45W
06/01/2004 HOPKINS KY BROADCAST MEDIA
ON THE GROUND AT HWY 260 HEADING EAST TOWARD HANSON
0830 PM FUNNEL CLOUD ISLAND 37.44N 87.15W
06/01/2004 MCLEAN KY EMERGENCY MNGR
BETWEEN ISLAND AND SACRAMENTO
&&
LUECKELocal storm report, Jun 1, 7:51 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM FUNNEL CLOUD 2 E CALHOUN 38.65N 88.01W
06/01/2004 RICHLAND IL EMERGENCY MNGR
0838 PM FUNNEL CLOUD SACRAMENTO 37.42N 87.27W
06/01/2004 MCLEAN KY AIRPLANE PILOT
NEAR HWY 85 AND 862
0844 PM HAIL 6 N SACRAMENTO 37.50N 87.27W
06/01/2004 0.50 INCH MCLEAN KY TRAINED SPOTTER
&&
LUECKESpecial weather statement, Jun 1, 8:21 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT TUE JUN 1 2004
ILZ087-091-INZ088-KYZ007-010-014>016-018>021-020235-
CRITTENDEN KY-DAVIESS KY-GALLATIN IL-HARDIN IL-HENDERSON KY-
HOPKINS KY-LIVINGSTON KY-MCLEAN KY-MUHLENBERG KY-SPENCER IN-UNION KY-
WEBSTER KY-
921 PM CDT TUE JUN 1 2004
...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PARTS OF THE
REGION...
SEVERE THUNDERSTORM WATCH 369 HAS BEEN CANCELLED FOR ALL OF
SOUTHEAST MISSOURI...ALL OF SOUTHWEST INDIANA EXCEPT SPENCER
COUNTY...ALL OF SOUTHERN ILLINOIS EXCEPT GALLATIN AND HARDIN
COUNTIES...AND ALL OF KENTUCKY EXCEPT UNION...HENDERSON...DAVIESS...
LIVINGSTON...CRITTENDEN...WEBSTER...MCCLEAN...HOPKINS...AND
MUHLENBERG COUNTIES. STORMS HAVE MOVED OUT OF THESE AREAS AND ARE
NOT EXPECTED TO REDEVELOP.
RJP
Flash Flood, Saline
- When
- June 1, 8:34 PM CST to 9:30 PM CST
- Where
- Saline County, 2 mi N of Harrisburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
Six inches of water was over Highway 142 just southeast of Eldorado, covering both lanes of travel. Some flash flooding was also reported along Illinois Route 34 north of Harrisburg.
Flash Flood, Gallatin
- When
- June 1, 8:58 PM CST to 9:40 PM CST
- Where
- Gallatin County, 2 mi S of Junction
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
Water covered Sawmill Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408596, 5408595.